Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Albuquerque, NM

August 22, 2016Rio Arriba County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 22, 2016, 2:59 PM MDT for Rio Arriba County, Santa Fe County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 2:59 PM MDT (20:59 UTC)
Expired
Aug 22, 2016, 3:45 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Rio Arriba County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS55 KABQ 222059
SVRABQ
NMC039-049-222145-
/O.NEW.KABQ.SV.W.0141.160822T2059Z-160822T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT MON AUG 22 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO...
  NORTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 345 PM MDT

* AT 258 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ESPANOLA...
  MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL WITH SIGNIFICANT HAIL ACCUMULATIONS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ESPANOLA...CHIMAYO...SANTA CRUZ...RIO CHIQUITO...
  SANTA CLARA PUEBLO...CUARTELEZ...DIXON...CUNDIYO...
  VELARDE AND LA PUEBLA.

THIS INCLUDES HIGHWAY 285 NEAR MILE MARKER 337.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING SIGNIFICANT HAIL ACCUMULATIONS AND FLASH
FLOODING. 

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3597 10615 3608 10617 3621 10587 3595 10585
TIME...MOT...LOC 2058Z 249DEG 11KT 3605 10609 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHOEMAKE
2 follow-up statements
800 
WWUS55 KABQ 222125
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT MON AUG 22 2016

NMC039-049-222145-
/O.CON.KABQ.SV.W.0141.000000T0000Z-160822T2145Z/
RIO ARRIBA-SANTA FE-
325 PM MDT MON AUG 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN RIO ARRIBA AND NORTH CENTRAL SANTA FE COUNTIES...

AT 323 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHIMAYO...MOVING EAST AT 15 MPH.

HAZARD...COPIOUS AMOUNTS OF HAIL RANGING FROM PEA TO QUARTER SIZED. 

SOURCE...RADAR INDICATED. 

IMPACT...SIGNIFICANT ACCUMULATIONS OF HAIL WILL CREATE SLICK TRAVEL
         ON ROADS AND WILL EXPEDITE FLASH FLOODING.  

LOCATIONS IMPACTED INCLUDE...
ESPANOLA...CHIMAYO...SANTA CRUZ...RIO CHIQUITO...
SANTA CLARA PUEBLO...CUARTELEZ...DIXON...CUNDIYO...
LA PUEBLA AND SOMBRILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT THE NATIONAL WEATHER SERVICE OFFICE
IN ALBUQUERQUE AT 1.888.386.7637.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND HAS LED TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3597 10611 3609 10611 3621 10587 3595 10585
TIME...MOT...LOC 2123Z 272DEG 15KT 3602 10594 

0.88IN
<50MPH
 
$$

SHOEMAKE
407 
WWUS55 KABQ 222140
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON AUG 22 2016

NMC039-049-222148-
/O.EXP.KABQ.SV.W.0141.000000T0000Z-160822T2145Z/
RIO ARRIBA-SANTA FE-
340 PM MDT MON AUG 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RIO ARRIBA AND
NORTH CENTRAL SANTA FE COUNTIES WILL EXPIRE AT 345 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
ACCUMULATIONS OF SMALL HAIL WILL LINGER FOR SOME TIME BEFORE
MELTING...AND HEAVY RAIN AND FLASH FLOODING ARE STILL POSSIBLE WITH
THIS THUNDERSTORM. 

LAT...LON 3597 10611 3609 10611 3621 10587 3595 10585
TIME...MOT...LOC 2136Z 249DEG 11KT 3602 10594 

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:58 PM MDT, 1 minute earlier.

Area forecast discussion, Aug 22, 2:58 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Albuquerque NM
258 PM MDT MON AUG 22 2016

.SYNOPSIS...
Active weather pattern to continue through the upcoming weekend.
A bit less coverage can be expected this evening and again Tuesday
afternoon and evening compared to Sunday, as drier air aloft has
moved over NM. A back door cold front and upper trough will
combine to bring a sharp increase in storm coverage Wednesday and
especially Thursday. Moisture will recycle Friday through next
weekend with a period of deeper moisture possibly making it into
southern NM Friday or Saturday. A significant drying trend will
take place next week.

&&

.DISCUSSION...
Another active late afternoon and evening with some heavy rain,
gusty winds and hail. Storms are at least moving faster than on
Sunday, which will reduce rain amounts and slightly lower the
threat for flash flooding, but storms may bring strong winds and
large hail.

An upper level trough over AZ today will drift east into
northwest NM Tuesday and still be over northern NM Wednesday.
Existing moisture and the added instability from the trough will
keep a good crop of showers and thunderstorms around each
afternoon and evening. Drier air aloft could limit convection
some on Tuesday, making it the least active day of the week.

A back door cold front will reach northeast NM later Wednesday
and rush south and west Wednesday night into the Rio Grande
Valley. This added low level moisture will fuel a widespread round
of showers and thunderstorms Thursday with heavy rain and local
flash flooding a concern.

A southerly low level flow late in the week into the weekend will
continue to tap moisture to our south. A deep subtropical moisture
surge could reach at least southern NM Friday or Saturday. In any
event these days will remain active with widespread convection and
a continued threat for heavy rain and localized flash flooding.

A drying trend may begin Sunday, but in more earnest early next
week. High pressure off Baja CA is forecast to build toward NM and
park itself over the four corners area by midweek next week. CHJ

&&

.FIRE WEATHER...
Drier air aloft is moving into the area per latest water vapor
satellite imagery. Though overall storm coverage appears to be down
a bit from yesterday, the drier air is actually resulting in greater
instability and thus stronger intensity storms. Hail and heavy rains
will remain possible with storms through the evening. Storms will
generally move toward the east around 15 mph. The breezy to windy
conditions across northeast NM should diminish after sunset.
Excellent relative humidity recoveries will again be the rule
tonight.

The main shortwave trough will continue to approach NM on Tuesday.
Storm coverage should continue to wane as the monsoonal moisture
plume will be shunted well to the southeast and drier air aloft
continues to filter into NM. Similarly to today though, the storms
that do develop will have the potential to be strong with heavy rain
and hail. Storm motions will be similar to, if not slightly faster
than today. Otherwise, daytime humidities will be down around 5 to
15 percent from today's readings particularly across central and
eastern NM. Breezy conditions will redevelop across northeast and
east central NM, but should not be quite as strong as today.

The trough will be slow to cross NM on Wednesday. While western NM
will remain relatively inactive, areas along and east of the central
mountain chain should see an increase in activity, particularly Wed
evening, due to the combination of lift from the upper trough and a
back door cold front sliding into the northeast plains.

By early Thursday morning, the front looks to push westward through
the gaps of the central mountain chain. At this time, not expecting
really strong gap winds into the Rio Grande Valley, but the front
does look to ooze westward toward the ContDvd Thurs morning. Cooler
temps and higher humidities are expected across central and eastern
areas. There should also be a bit of an uptick in storm coverage
across the western and central high terrain. Southeasterly flow
Thursday evening should continue to draw moisture into NM, perhaps
allowing storms to persist overnight and/or resulting in an even
more active Friday.

The strength and timing of the next trough passage remains in
question, but if the ECMWF is right, much drier conditions could be
in store by late in the weekend.  However, the GFS is less bullish
at drying it out.  Then early next week, a ridge should be building
in over the desert southwest. That should give temps a healthy boost
upward as well suppress storm development.

Good to excellent vent rates are expected on Tuesday, and generally
on Wednesday as well, though less transport winds on Wednesday will
result in some spotty poor vent rates over the higher terrain.
Ventilation rates will continue to decline across the east on
Thursday in the wake of the cold front, with generally good or
better rates along and west of the Rio Grande Valley. Poor vent
rates will also be possible Friday across portions of west central
NM, but elsewhere vent rates should improve.

&&

.AVIATION...
18Z TAF CYCLE
Moist/unstable atmosphere to support another round of SCT to
NMRS SHRA/TSRA with localized MT top obscurations and MVFR/IFR
conditions. Early Cb development over the higher terrain underway
and convective temps are a few degrees lower as compared to 24
hours ago. As a result, expect potential impacts to develop more
abruptly as surface heating increases next several hours. Storm
motions will be a little faster and broadly SW to NE as compared
to Sunday. Shifted the start time for VCTS placeholders at
central/western TAF sites an hour earlier and maintained tempo
SHRA for now. Overall, impacts at FMN, GUP, SAF, LVS, and ABQ
appear to be more focused during the 20z-01z window with less
organized convective activity in the evening central and west.
Will watch for convective lines across east-central and southeast
areas after 01z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  57  80  56  83 /  20  30  20  20
Dulce...........................  46  76  46  74 /  40  50  40  40
Cuba............................  50  74  49  73 /  30  30  30  40
Gallup..........................  50  77  51  79 /  20  40  30  20
El Morro........................  49  73  49  74 /  20  30  20  30
Grants..........................  50  77  51  76 /  20  30  20  30
Quemado.........................  52  75  52  76 /  20  40  20  30
Glenwood........................  59  86  59  85 /  20  30  20  30
Chama...........................  45  70  44  69 /  50  40  30  60
Los Alamos......................  52  75  53  74 /  30  30  30  50
Pecos...........................  52  75  51  73 /  20  30  20  50
Cerro/Questa....................  48  73  47  70 /  20  40  20  70
Red River.......................  44  65  43  61 /  30  50  20  70
Angel Fire......................  42  70  40  66 /  30  30  20  70
Taos............................  48  75  47  72 /  20  30  20  50
Mora............................  50  73  49  70 /  30  30  20  70
Espanola........................  53  79  54  78 /  20  30  20  30
Santa Fe........................  52  75  52  74 /  20  30  20  50
Santa Fe Airport................  54  78  54  77 /  20  30  20  30
Albuquerque Foothills...........  58  82  59  80 /  20  30  20  30
Albuquerque Heights.............  60  84  60  82 /  20  30  20  30
Albuquerque Valley..............  59  86  60  84 /  20  30  20  30
Albuquerque West Mesa...........  59  85  60  83 /  20  20  20  30
Los Lunas.......................  60  85  59  84 /  20  30  20  30
Rio Rancho......................  59  84  59  82 /  20  20  20  30
Socorro.........................  60  86  61  84 /  30  30  30  30
Sandia Park/Cedar Crest.........  55  76  54  75 /  30  30  20  40
Tijeras.........................  55  81  55  79 /  30  30  20  40
Moriarty/Estancia...............  52  79  53  78 /  30  30  30  40
Clines Corners..................  53  76  52  75 /  30  30  30  30
Gran Quivira....................  55  78  55  77 /  30  30  30  30
Carrizozo.......................  58  82  58  80 /  30  30  50  30
Ruidoso.........................  53  76  53  74 /  40  40  50  50
Capulin.........................  52  81  51  74 /  20  20  30  50
Raton...........................  52  83  51  77 /  20  30  20  60
Springer........................  53  84  53  79 /  20  20  20  50
Las Vegas.......................  52  80  50  76 /  30  20  20  50
Clayton.........................  60  90  60  81 /  20  10  10  40
Roy.............................  56  86  55  81 /  20  10  20  50
Conchas.........................  62  93  63  88 /  20  10  20  30
Santa Rosa......................  61  92  61  88 /  30  10  20  30
Tucumcari.......................  65  95  64  90 /  20  10  20  30
Clovis..........................  62  89  62  86 /  20  20  20  30
Portales........................  64  89  64  86 /  20  20  20  30
Fort Sumner.....................  63  89  63  88 /  20  20  20  30
Roswell.........................  66  91  65  89 /  30  30  50  30
Picacho.........................  58  84  59  82 /  30  40  50  30
Elk.............................  56  77  56  76 /  40  50  60  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

40
Hazardous weather outlook, Aug 22, 6:12 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT MON AUG 22 2016

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO THE EVENING HOURS. RAINFALL MAY STILL BE LOCALLY
HEAVY WITH SOME STORMS...MAINLY ACROSS THE WESTERN TWO THIRDS OF
NEW MEXICO...BUT THE CHANCE OF HEAVY ENOUGH RAIN TO CAUSE FLASH
FLOODING OR HIGH AND FAST FLOWS IN ARROYOS AND SMALL STREAMS IS A
LITTLE LESS THAN WAS THE CASE SUNDAY. BURN SCARS AND LOCALES
IMMEDIATELY BELOW THEM WILL REMAIN THE MOST AT RISK FOR VERY
LOCALIZED FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WHILE COVERAGE OF THUNDERSTORMS SHOULD BE SLIGHTLY TO MODERATELY
LESS TUESDAY INTO WEDNESDAY MIDDAY...LATE WEDNESDAY THROUGH FRIDAY
MAY BRING ANOTHER SIGNIFICANT INCREASE IN SHOWERS AND STORMS
ACROSS MUCH OF THE FORECAST AREA. STORM MOTIONS MAY WELL BE SLOW
ONCE AGAIN AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR
RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO
2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Special weather statement, Aug 22, 1:28 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT MON AUG 22 2016

NMZ507-519-222000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
128 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA...
SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES UNTIL 200
PM MDT...

AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MESITA...OR 6 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING EAST AT
20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO...MESITA AND TOHAJIILEE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 135.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3486 10737 3504 10739 3513 10706 3491 10698
TIME...MOT...LOC 1927Z 257DEG 16KT 3497 10729

SHOEMAKE
Local storm report, Aug 22, 1:35 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             1 SW ALCALDE            36.07N 106.07W
08/22/2016  E0.88 INCH       RIO ARRIBA         NM   EMERGENCY MNGR

&&

EVENT NUMBER ABQ1601365

KJ
Special weather statement, Aug 22, 1:45 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT MON AUG 22 2016

NMZ517-222015-
LOWER CHAMA RIVER VALLEY-
145 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA COUNTY
UNTIL 215 PM MDT...

AT 144 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF ESPANOLA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FLOODING WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMBUDO...VELARDE...OHKAY OWINGEH PUEBLO...LYDEN...HERNANDEZ...
LA VILLITA...CHAMITA AND ALCALDE.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 340.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3623 10594 3608 10587 3606 10587 3605 10586
      3605 10585 3604 10586 3603 10614 3613 10615
TIME...MOT...LOC 1944Z 246DEG 12KT 3610 10608

SHOEMAKE
Special weather statement, Aug 22, 2:13 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT MON AUG 22 2016

NMZ519-222045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
213 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BERNALILLO AND
NORTHEASTERN VALENCIA COUNTIES UNTIL 245 PM MDT...

AT 213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOSQUE FARMS...OR NEAR LOS LUNAS...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN ALBUQUERQUE...LOS LUNAS...BOSQUE FARMS...
ISLETA PUEBLO...SOUTH VALLEY AND PERALTA.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 205 AND 218.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3483 10677 3492 10680 3506 10651 3485 10648
TIME...MOT...LOC 2013Z 251DEG 18KT 3488 10674

SHOEMAKE
Local storm report, Aug 22, 2:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      1 NE HERNANDEZ          36.07N 106.11W
08/22/2016                   RIO ARRIBA         NM   LAW ENFORCEMENT

            VEHICLE OVERTURNED ON NM 74 NEAR MILE MARKER 2 DUE TO
            FLOOD WATERS. LADY WAS RESCUED BY FIRE DEPT.

&&

EVENT NUMBER ABQ1601366

SHOEMAKE
Local storm report, Aug 22, 2:52 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      ALCALDE                 36.08N 106.06W
08/22/2016                   RIO ARRIBA         NM   NMDOT

&&

EVENT NUMBER ABQ1601367

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:04 PM MDTAreal Flood AdvisoryABQSandoval116 min
Aug 21, 6:38 PM MDTAreal Flood AdvisoryABQSandoval112 min
Aug 21, 6:44 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 21, 7:00 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Aug 21, 7:31 PM MDTAreal Flood AdvisoryABQSandoval119 min
Aug 21, 7:54 PM MDTAreal Flood AdvisoryABQBernalillo111 min
Aug 21, 9:13 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Aug 22, 1:10 PM MDTSpecial Weather StatementABQLos Alamos35 min
Aug 22, 1:28 PM MDTSpecial Weather StatementABQValencia32 min
Aug 22, 1:45 PM MDTSpecial Weather StatementABQLos Alamos30 min
Aug 22, 1:52 PM MDTFlash Flood WarningABQRio Arriba113 min
Aug 22, 2:13 PM MDTSpecial Weather StatementABQBernalillo32 min
Aug 22, 3:06 PM MDTAreal Flood AdvisoryABQSan Juan114 min
Aug 22, 3:45 PM MDTFlash Flood Warning EmergencyABQRio Arriba, Santa Fe3 hr
Aug 22, 4:10 PM MDTSpecial Weather StatementABQValencia35 min
Aug 22, 4:42 PM MDTSpecial Weather StatementABQChaves33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.